Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 91, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Nov 8, 2011, 12:38 AM CST for 5 counties in Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 8, 2011, 12:38 AM CST (06:38 UTC)
- Expired
- Nov 8, 2011, 1:45 AM CST
- In force
- 67 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Borden County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 101 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 7, 9:16 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4235 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259 WUUS54 KMAF 080638 SVRMAF TXC033-227-317-335-415-080745- /O.NEW.KMAF.SV.W.0091.111108T0638Z-111108T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1238 AM CST TUE NOV 8 2011 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HOWARD COUNTY IN WEST TEXAS... EAST CENTRAL MARTIN COUNTY IN WEST TEXAS... NORTHWESTERN MITCHELL COUNTY IN WEST TEXAS... SOUTHWESTERN SCURRY COUNTY IN WEST TEXAS... SOUTHEASTERN BORDEN COUNTY IN WEST TEXAS... * UNTIL 145 AM CST * AT 1233 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KNOTT...OR 11 MILES NORTHWEST OF BIG SPRING...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... FAIRVIEW... VEALMOOR... LUTHER... LAKE J.B. THOMAS... VINCENT... KNAPP... IRA... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN TEXAS. && LAT...LON 3286 10124 3244 10083 3217 10168 3234 10185 TIME...MOT...LOC 0638Z 238DEG 44KT 3236 10158 $$
1 follow-up statement
869 WWUS54 KMAF 080711 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 111 AM CST TUE NOV 8 2011 TXC317-080720- /O.CAN.KMAF.SV.W.0091.000000T0000Z-111108T0745Z/ MARTIN TX- 111 AM CST TUE NOV 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARTIN COUNTY IS CANCELLED... AT 110 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN TEXAS. && LAT...LON 3233 10168 3282 10120 3244 10083 3217 10168 TIME...MOT...LOC 0710Z 238DEG 44KT 3238 10137 $$ TXC033-227-335-415-080745- /O.CON.KMAF.SV.W.0091.000000T0000Z-111108T0745Z/ HOWARD TX-MITCHELL TX-SCURRY TX-BORDEN TX- 111 AM CST TUE NOV 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST FOR SOUTHEASTERN BORDEN...SOUTHWESTERN SCURRY...NORTHWESTERN MITCHELL AND NORTHERN HOWARD COUNTIES... AT 105 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAIRVIEW...OR ABOUT 7 MILES NORTH OF BIG SPRING...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... VINCENT...LAKE J.B. THOMAS...CUTHBERT...KNAPP AND IRA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN TEXAS. && LAT...LON 3233 10168 3282 10120 3244 10083 3217 10168 TIME...MOT...LOC 0710Z 238DEG 44KT 3238 10137 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 11:27 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Nov 7, 11:27 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1127 PM CST MON NOV 7 2011 .DISCUSSION... THE LATEST AVIATION DISCUSSION IS BELOW. .UPDATE... CONVECTION ONGOING WITHIN TORNADO WATCH 874 AS AN UPPER TROUGH BEARS DOWN ON THE REGION FROM THE WEST. LOW LEVEL MOISTURE WAS BECOMING A BIT BETTER OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS...SO THUNDERSTORMS WERE BECOMING MORE ORGANIZED DUE TO CAPE NEAR 1500 J/KG...MID LEVEL LAPSE RATES NEAR 7.5 C/KM AND 0 TO 6 KM BILK SHEAR OF 50 TO 60KT. STORM MOTION WAS 230 DEGREES AROUND 50KT...SO DAMAGING WINDS COULD OCCUR FROM ANY OF THESE STORMS...NOT TO MENTION HAIL FROM INCREASINGLY ORGANIZED CELLS. WILL LEAVE THE FORECAST AS IT IS...AND THE TORNADO WATCH TOO. .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL SOUTHEAST NEW MEXICO AND WEST TEXAS TAF SITES TONIGHT AND TUESDAY. THERE IS AN OUTSIDE CHANCE THUNDERSTORMS COULD DEVELOP NEAR MIDLAND AROUND 08/06Z...OTHERWISE THE REST OF THE TAF SITES WILL NOT EXPERIENCE ANY CONVECTION. WESTERLY WINDS WILL INCREASE TO 15 TO 20KT SUSTAINED AREAWIDE TUESDAY AROUND 08/15Z ALON WITH HIGHER GUSTS...AND WILL LAST MUCH OF THE DAY. 67 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Nov 7, 6:42 PM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 642 PM CST MON NOV 7 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 642 PM CST MON NOV 7 2011 /542 PM MST MON NOV 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF WEST TEXAS THIS EVENING AND OVERNIGHT. THE BEST CHANCE OF STORMS WILL BE ACROSS THE EASTERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS. SOME STORMS COULD BECOME SEVERE...MAINLY ALONG AND EAST OF A LAMESA...TO MIDLAND...TO DRYDEN LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY IN THE WESTERN LOW ROLLING PLAINS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY CONDITIONS AND LOW RH/S WILL KEEP FIRE DANGER ELEVATED ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TUESDAY... ESPECIALLY IN THE LOWER ELEVATIONS OF THE TRANS PECOS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Nov 7, 11:48 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1148 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM HAIL 11 WNW MIDLAND 32.06N 102.25W
11/07/2011 E0.88 INCH MIDLAND TX TRAINED SPOTTER
NICKEL HAIL ALMOST COVERED THE GROUND. LOOKED LIKE IT
SNOWED.
&&
AKLSpecial weather statement, Nov 8, 12:38 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1238 AM CST TUE NOV 8 2011 TXZ069-070-080715- REAGAN-UPTON- 1238 AM CST TUE NOV 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING REAGAN AND SOUTHEASTERN UPTON COUNTIES UNTIL 115 AM CST... A LINE OF STRONG THUNDERSTORMS WERE LOCATED FROM 16 MILES SOUTH OF MIDKIFF TO 10 MILES SOUTH OF RANKIN...AND WERE MOVING NORTHEAST AT 45 MPH. THESE STORMS WERE CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH AND NICKEL SIZE HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN TEXAS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 11:03 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 42 min |
| Nov 7, 11:19 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 56 min |
| Nov 7, 11:41 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 64 min |
| Nov 8, 12:04 AM CST | Areal Flood Advisory | MAF | Midland | 3 hr |
| Nov 8, 12:17 AM CST | Tornado Warning | MAF | Howard, Martin | 28 min |
| Nov 8, 12:49 AM CST | Severe Thunderstorm Warning | MAF | Glasscock, Reagan, Upton | 56 min |
| Nov 8, 1:01 AM CST | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland, Mitchell | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.